Thank you for your inquiry.
To my knowledge there is only one reported case of an IgE-mediated reaction to Pepto-Bismol. This case is of note in that the episode was IgE-mediated and the authors discuss the method of skin tests utilized to establish the diagnosis and the underlying mechanism. The reference is available to you free of charge. Below is the reference and a link to the website where you can access the entire article.
I would suggest your reviewing this article and do a skin test using the method described in the article before attributing the episode to Pepto-Bismol.
Unfortunately there is very little information in the literature that I could find that might be helpful in deciding whether or not the reaction, if due to Pepto-Bismol, was drug or class specific. However, in the article mentioned above, the authors imply that their reaction was drug-specific rather than class-specific. However, there was no information as to whether or not their patient took other salicylates without difficulty.
If the skin test is negative, of course it would not rule out a non-IgE-mediated mechanism.
In either case, the only true way to tell whether or not you would need to withdraw all salicylates would be an oral challenge to another preparation if it was felt that such a drug was needed.
Thank you again for your inquiry and we hope this response is helpful to you.
Moore D, et al. Anaphylaxis to Pepto-Bismol. Allergy 2002 (June); 57(6):558.
Phil Lieberman, M.D.